U.S. doctors online nowAsk doctors free
Elkhart, KS
A 36-year-old female asked:

started itching 12 hours after first dose of augmentin. no rash just itching a little. should i take again? nevert have had a reaction to amoxiciilin.

2 doctor answers2 doctors weighed in
Dr. Julie Abbott
Preventive Medicine 45 years experience
No: It would be most prudent and cautious for you to take this itching symptom as a potential sign of drug allergy ... it may not be, but stop the Augmentin and contact your prescribing doctor. Often times the initial symptom of an allergy is mild, but then that first exposure triggers a stronger reaction for the next dose! I predict your doctor will want to prescribe an alternative medication.
Dr. Harold Fields
Family Medicine 61 years experience
Reaction: This sounds like a reaction to the medication I would suggest you stop taking it and let your physician know

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.